Aa
A
A
A
Close
Migraines and Headaches Community
6.75k Members
Avatar universal

Headache/medicine compazine bad reaction

So I had a headache for 5 days before I finally broke and went to the ER. There they gave me benadryl and compazine through an IV. Well I will tell you I would have much rather dealt with the headache than the reaction that I had to compazine. I feel hopeless, like "Am I really here? What's the point of life?" I feel afraid, jittery (I wanted to rip my IV out) paranoid, like I'm in a cloud, dizzy, I have insomnia, can't focus/concentrate I don't feel like myself. I feel like I am a different person. I read that the medicine is an antipsychotic that they treat schizophrenia with. Why wouldn't the doctor disclose that information to me before giving me the medication? And they never even told me about the side effects before giving it to me.

My other headache is gone and replaced by a tightness in my head and especially around my temples. My head just feels like there is pressure ad I feel woozy. Does anyone know what could be going on?
2 Responses
739070 tn?1338607002
How long ago did you receive the compazine? Your description does sound like an allergic reaction. However, since it was given by IV , I would think that that it would wear off in 6-8 hours.

You are correct about it's use in schizophrenic patients and many people have an adverse reaction to it. You are also correct in that they should have informed you and received your consent before giving the medication. I know that I take Zofran for nausea related to migraines and it works quite well.

The combo of Benadryl and Compazine would make you feel woozy and sleepy. Usually sleep will help to reset the body and help end the migraine...at least that's what my neuro told me.

Hope you feel better soon!

Ren  
Avatar universal
Hi

Thanks for your feedback. I received the medication at 2 am on the 15th. It definitely lasted longer than 6 hours as I am still feeling some of the effects at this moment. Today I broke out in tears from feelings of uncertainty...like a depressed feeling. I was not feeling like this before I took that medication. Also my knees are hurting, my neck and back are hurting. I still have an odd headache, different from the headache I had when I went into the ER. A totally different headache. I'm afraid to take any other medications now. But do you think I should go back to the hospital? My knees, neck and back weren't hurting before I went to the ER. And now I have a different headache. Still feeling woozy and sad.

Kind of scared here. Or should I just give it more time for these effects to wear off. It hasn't been a full week yet but the whole situation is just so odd to me.


Thanks again for your feedback.
Have an Answer?
Top Neurology Answerers
620923 tn?1452919248
Allentown, PA
1780921 tn?1499305393
Queen Creek, AZ
1756321 tn?1547098925
Queensland, Australia
Avatar universal
Trinity , TX
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease